MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP ACM KIT W/ FEMORAL BREAKAWAY NOZZLE & PROX. MED. PRESS.; MIXER, CEMENT, FOR CLINICAL USE

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP ACM KIT W/ FEMORAL BREAKAWAY NOZZLE & PROX. MED. PRESS.; MIXER, CEMENT, FOR CLINICAL USE
Catalog Number 0306573000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : not available.
 
Event or Problem Description
The reported event occurred during a right hemi hip procedure with a cemented stem.The cement was mixed and the acm delivery system was used to begin injection of the cement into the medullary canal.During cement injection, the nozzle of the acm came off.The surgeon re-attached the nozzle of the acm, which took 1-2 minutes.The surgeon was able to inject the remaining viable cement in the acm and continued with the procedure.It was reported there were challenges when placing the size 5 stem, as it was sitting 2cm proud.The surgical procedure required modification and became more complex when the surgeon removed the implant and used a curette to retrieve cement from the canal.All cement that had been injected could not be removed.A size 2 implant was placed, which sat 1cm proud.The size 2 stem was then removed.These steps of the surgical procedure occurred over approximately 60 minutes, at which point the procedure was concluded without a stem being implanted.It was reported the patient had developed an unspecified cardiac issue and later expired.This report is for the malfunction of the acm nozzle detaching during use, and the associated medical intervention.Mfr report # 0002249697-2023-00570 was submitted to report the information regarding the associated cement and patient death.

Brand Name
ACM KIT W/ FEMORAL BREAKAWAY NOZZLE & PROX. MED. PRESS.
Common Device Name
MIXER, CEMENT, FOR CLINICAL USE
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-PUERTO RICO
las palmas industrial park
highway #3, km 130.2
arroyo 00615
*   00615
Manufacturer Contact
colette chung
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key17050312
Report Number3015967359-2023-01227
Device Sequence Number7039634
Product Code JDZ
UDI-Device Identifier34546540055416
UDI-Public34546540055416
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0306573000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale